MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES RI ROBOTIC DRILL ATTACHMENT; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES RI ROBOTIC DRILL ATTACHMENT; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number ROB10015
Medical Device Problem Codes Positioning Failure (1158); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during set up/inspection for cori assisted tka surgery, one (1) real intelligence robotic drill would not accept two (2) ri robotic drill attachments, it was unsuccessful.It was able to get a third attachment on, with some force; however, after doing it, it became stuck on the drill and needed to go into kpc test in order to remove it.The procedure was performed, after a non-significant delay, with a change in the surgical technique: the surgeon canceled cori and used visionaire instead, as originally schedule.It was later converted into a cori, then the cutting blocks had already been manufactured.No injury was reported as a consequence of this issue.
 
Additional Manufacturer Narrative
Additional information: d9.Correction: d1, d4, d10.Internal complaint reference: case-(b)(4).
 
Additional Manufacturer Narrative
Correction: g4 internal complaint reference: case-(b)(4).
 
Additional Manufacturer Narrative
H3, h6: the ri robotic drill attachment, part number rob10015, serial number (b)(6), intended for use in treatment, was returned for evaluation.The reported problem was visually confirmed.The retaining nut of the attachment is installed upside down, and when the attachment is shaken bearings and spacers inside can be heard rattling.A functional evaluation was performed.The reported problem was confirmed.The attachment could not be locked onto a drill due to the reversed retaining nut.No other issues were observed with the attachment.The most likely cause of the reported issue was found to be due to the retaining nut of the drill attachment being installed backwards.Since the drill attachment could not have passed through functional checks before being released as a 100% check is performed for this dimension, it is unreasonable to assume the retaining nut was installed that way during production or service.It is more likely that the retaining nut came loose due to fatigue or was removed from the drill attachment, and then was reinstalled in the wrong orientation.As similar issues were reported from the same site previously, it is possible that attempted self repairs were being performed by a technician onsite.A review of manufacturing and service records indicate the device met all specifications upon release into distribution.A complaint history review was performed by part number and similar complaints were identified.A review by serial number was performed and no similar complaints were identified.A historical escalation event review was completed.A review of prior escalation actions found no actions applicable to the scope of the reported complaint.The failure mode and associated risk have been anticipated within the risk file including a documented risk level.Although no further containment or corrective action is recommended or required at this time, the failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.

Brand Name
RI ROBOTIC DRILL ATTACHMENT
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key21940233
Report Number3010266064-2025-00096
Device Sequence Number21033221
Product Code OLO
UDI-Device Identifier00885556757345
UDI-Public885556757345
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K193120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberROB10015
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer07/11/2025
07/11/2025
07/29/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date07/28/2025
07/28/2025
08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REAL INTELLIGENCE CORI: ROB10024, (B)(6).; REAL INTELLIGENCE CORI: ROB10024, (B)(6).; REAL INTELLIGENCE ROBOTIC DRILL: ROB10013,(B)(6).; RI ROBOTIC DRILL ATTACHMENT: ROB10015, (B)(6).; RI ROBOTIC DRILL ATTACHMENT: ROB10015, (B)(6).; RI ROBOTIC DRILL ATTACHMENT: ROB10015, (B)(6).
Patient SexUnknown